Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 11, 2024, 5:59 PM CST for Madison County, Rankin County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2024, 5:59 PM CST (23:59 UTC)
- Expired
- Feb 11, 2024, 6:45 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 6:15 PM CST | HAIL 0.75 | Farmhaven, MS | Corrects time from previous hail report from Farmhaven: Social media reported penny size hail near Farmhaven. |
| Feb 11, 6:30 PM CST | HAIL 1.75 | 2 Nnw Goshen Springs, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 12:18 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS54 KJAN 112359
SVRJAN
MSC089-121-120045-
/O.NEW.KJAN.SV.W.0039.240211T2359Z-240212T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
559 PM CST Sun Feb 11 2024
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Rankin County in central Mississippi...
Madison County in central Mississippi...
* Until 645 PM CST.
* At 559 PM CST, a severe thunderstorm was located near Gluckstadt,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Canton, Farmhaven, Sharon, Pisgah, and Goshen Springs around 605
PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CST for central
Mississippi.
&&
LAT...LON 3259 8978 3252 8977 3237 9007 3239 9008
3240 9007 3240 9009 3257 9021 3288 8987
3288 8973 3264 8973
TIME...MOT...LOC 2359Z 240DEG 50KT 3252 9002
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DB1 follow-up statement
586
WWUS54 KJAN 120032
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
632 PM CST Sun Feb 11 2024
MSC089-121-120045-
/O.CON.KJAN.SV.W.0039.000000T0000Z-240212T0045Z/
Rankin MS-Madison MS-
632 PM CST Sun Feb 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN RANKIN AND SOUTHEASTERN MADISON COUNTIES...
At 632 PM CST, a severe thunderstorm was located over Goshen Springs,
or 11 miles east of Madison, moving northeast at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Pisgah around 635 PM CST.
Farmhaven around 645 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for central
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3240 9001 3260 9008 3276 8973 3264 8973
3259 8978 3252 8977
TIME...MOT...LOC 0032Z 238DEG 47KT 3246 8991
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 5:53 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 11, 5:53 PM CST, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 553 PM CST Sun Feb 11 2024 ...New AVIATION... .DISCUSSION... Issued at 346 PM CST Sun Feb 11 2024 Tonight through Saturday night: Severe storms are expected across the CWA this afternoon and evening. The most intense storms are expected along and south of a line from Winnsboro, Louisiana to De Kalb in Kemper County Mississippi where damaging wind gusts, large hail and a few strong tornadoes will be possible. Mid afternoon radars showed a line of severe storms tracking east from the Highway 82 Corridor to well north of Interstate 20. This activity is expected to hinder the development of additional severe storm develop in its wake. Farther south though a surface low over the east Texas/southwest Louisiana line is expected to track northeast through Monday. This surface low was being supported by a closed low as noted on mid afternoon satellite imagery/RAP analysis spinning over the Texas panhandle. A warm front associated with the surface low was noted on surface analysis near a line from Natchez to Meridian. This warm front will try to push a little farther north through this evening while the surface low rides along it. Storms developing south of the warm front are expected to become focused along the warm front to maximize potential for severe development. In addition, locally heavy rain will also be possible with the strongest storms and will fall over wet soils from previous rainfall last several days. Some runoff issues should be expected and may briefly lead to flooding of poor drainage and low lying areas. Although the severe threat is expected to end before midnight tonight the surface low will still be over our CWA and note shift east of Mississippi along with its cold front until Monday morning. This will end most of the significant rain however, light rain chances will continue due to the closed low that will take until Monday night to move far enough to the northeast of Mississippi to end any chance of measurable precipitation. Cooler than normal temperatures are expected Monday night through Tuesday night but near normal temperatures are expected again Wednesday afternoon. Dry weather is expected Monday night through Thursday night but rain chances return from the southwest Friday as another low pressure system approaches the region. Friday there will be a surface low in the northwest Gulf that will help increase moisture over our area while a strong cold front approaches from the central Plains. These two features will form a squeeze play over our CWA Saturday resulting in widespread rain followed by a return to dry weather and cooler than normal temperatures Saturday night and Sunday. /22/ && .AVIATION... (00Z TAFS) Issued at 547 PM CST Sun Feb 11 2024 Local radars showed numerous TSRA across the area resulting in IFR cigs across the northern half and a mix of MVFR/VFR cigs across the southern half of the CWA. Poor flying conditions are expected to continue through 16Z Mon as a center of low pressure moves across the area MVFR/IFR conditions will prevail with occasional VFR and LIFR conditions. After 16Z Monday cntrl and southern TAF sites wl begin to improve. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 53 63 35 57 / 80 30 0 0 Meridian 58 68 37 59 / 90 70 0 0 Vicksburg 48 57 34 58 / 80 10 0 0 Hattiesburg 58 69 37 60 / 90 70 0 0 Natchez 48 57 35 59 / 70 10 0 0 Greenville 49 55 34 56 / 80 40 0 0 Greenwood 53 60 34 57 / 100 40 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /22/
In the hours before
Special weather statement, Feb 11, 5:03 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CST Sun Feb 11 2024
LAZ023>026-112345-
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-
503 PM CST Sun Feb 11 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA...CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES THROUGH 545
PM CST...
At 502 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Sherwood to Wallace Ridge to near Walters.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Jonesville, Harrisonburg, Enterprise, Wildsville, and Wallace
Ridge around 510 PM CST.
Sicily Island around 515 PM CST.
Lee Bayou and Frogmore around 520 PM CST.
Ferriday, Wisner, and Clayton around 525 PM CST.
Natchez, Spokane, and Cooter Point around 530 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana...and southwestern Mississippi.
&&
LAT...LON 3191 9201 3193 9193 3193 9191 3194 9190
3208 9147 3186 9130 3185 9134 3176 9136
3163 9144 3162 9147 3165 9150 3163 9152
3161 9152 3147 9201
TIME...MOT...LOC 2302Z 252DEG 40KT 3185 9196 3170 9186 3154 9196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CRLocal storm report, Feb 11, 5:19 PM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
519 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Hail 5 E Grand Gulf Military 32.05N 90.96W
02/11/2024 E1.75 inch Claiborne MS Amateur Radio
Reported in the Shiloh community.
&&
DLSpecial weather statement, Feb 11, 5:30 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
530 PM CST Sun Feb 11 2024
MSZ038-039-046-120015-
Kemper MS-Noxubee MS-Winston MS-
530 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN NOXUBEE...NORTHWESTERN
KEMPER AND SOUTHEASTERN WINSTON COUNTIES THROUGH 615 PM CST...
At 530 PM CST, Doppler radar was tracking a strong thunderstorm near
Preston, or 13 miles northwest of De Kalb, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Gholson and Mashulaville around 535 PM CST.
Macon and Shuqualak around 540 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for east central
Mississippi.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
east central Mississippi.
&&
LAT...LON 3303 8838 3282 8887 3288 8892 3293 8891
3293 8893 3292 8893 3292 8895 3293 8896
3321 8859
TIME...MOT...LOC 2330Z 230DEG 44KT 3293 8880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CRLocal storm report, Feb 11, 5:45 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
545 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail Pocahontas 32.47N 90.29W
02/11/2024 E1.00 inch Hinds MS Emergency Mngr
&&
DLSpecial weather statement, Feb 11, 5:45 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CST Sun Feb 11 2024
MSZ042-043-120045-
Yazoo MS-Madison MS-
545 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL YAZOO AND MADISON
COUNTIES THROUGH 645 PM CST...
At 545 PM CST, Doppler radar was tracking a strong thunderstorm near
Annandale, or 8 miles west of Gluckstadt, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson, Canton, and Gluckstadt around 550 PM CST.
Way and Sharon around 605 PM CST.
Camden around 615 PM CST.
Cameron around 620 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for central
Mississippi.
&&
LAT...LON 3288 8997 3288 8973 3264 8973 3258 8979
3259 8979 3258 8982 3259 8984 3258 8986
3257 8987 3256 8989 3251 8993 3249 8996
3250 8998 3248 9002 3244 9004 3242 9009
3271 9032 3290 9003
TIME...MOT...LOC 2345Z 232DEG 36KT 3252 9024
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Feb 11, 5:52 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
552 PM CST Sun Feb 11 2024
LAZ016-025-026-MSZ047-053-059-060-120030-
Tensas LA-Madison LA-Concordia LA-Adams MS-Jefferson MS-Warren MS-
Claiborne MS-
552 PM CST Sun Feb 11 2024
...STRONG THUNDERSTORMS WILL IMPACT TENSAS...SOUTHEASTERN MADISON AND
NORTHEASTERN CONCORDIA PARISHES...SOUTHWESTERN WARREN...CENTRAL
CLAIBORNE...NORTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES
THROUGH 630 PM CST...
At 551 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newlight to 6 miles northeast of Cooter
Point to near Helena. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Helena and Newlight around 555 PM CST.
Lake Bruin around 600 PM CST.
St. Joseph and Newellton around 605 PM CST.
Somerset around 615 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana...and southwestern and west central Mississippi.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
northeastern Louisiana.
&&
LAT...LON 3213 9151 3228 9106 3217 9090 3187 9093
3163 9144 3196 9148 3202 9151 3208 9149
TIME...MOT...LOC 2351Z 247DEG 24KT 3209 9148 3199 9140 3185 9143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:09 PM CST | Special Weather Statement | JAN | Madison | 51 min |
| Feb 10, 8:45 PM CST | Special Weather Statement | JAN | Hinds, Madison | 75 min |
| Feb 10, 9:36 PM CST | Special Weather Statement | JAN | Leake, Rankin | 54 min |
| Feb 10, 10:24 PM CST | Tornado Warning | JAN | Rankin | 12 min |
| Feb 10, 10:38 PM CST | Special Weather Statement | JAN | Leake, Rankin, Scott | 67 min |
| Feb 10, 11:27 PM CST | Special Weather Statement | JAN | Neshoba, Scott | 63 min |
| Feb 11, 5:43 AM CST | River Flood Warning | JAN | Clay | 4 days |
| Feb 11, 6:10 AM CST | River Flood Warning | JAN | Carroll, Leflore | 62 hr |
| Feb 11, 8:14 AM CST | Special Weather Statement | JAN | Madison | 31 min |
| Feb 11, 8:54 AM CST | Special Weather Statement | JAN | Leake | 66 min |
| Feb 11, 9:30 AM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Feb 11, 12:04 PM CST | Special Weather Statement | JAN | Washington | 56 min |
| Feb 11, 12:29 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 61 min |
| Feb 11, 1:27 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 63 min |
| Feb 11, 1:55 PM CST | Special Weather Statement | JAN | Madison | 65 min |
| Feb 11, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 61 min |
| Feb 11, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 43 min |
| Feb 11, 2:46 PM CST | Special Weather Statement | JAN | Webster | 59 min |
| Feb 11, 2:52 PM CST | Special Weather Statement | JAN | Rankin | 38 min |
| Feb 11, 3:01 PM CST | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha, Winston | 59 min |
| Feb 11, 3:43 PM CST | Special Weather Statement | JAN | Lowndes | 47 min |
| Feb 11, 4:01 PM CST | Special Weather Statement | JAN | Rankin | 44 min |
| Feb 11, 4:05 PM CST | Special Weather Statement | JAN | Copiah | 55 min |
| Feb 11, 4:27 PM CST | Special Weather Statement | JAN | Clarke | 63 min |
| Feb 11, 4:29 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 27 min |
| Feb 11, 4:34 PM CST | Special Weather Statement | JAN | Claiborne | 26 min |
| Feb 11, 4:39 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| Feb 11, 4:48 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Feb 11, 4:49 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 24 min |
| Feb 11, 4:53 PM CST | Special Weather Statement | JAN | Neshoba | 37 min |
| Feb 11, 5:15 PM CST | Flash Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Feb 11, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 57 min |
| Feb 11, 5:30 PM CST | Special Weather Statement | JAN | Noxubee | 45 min |
| Feb 11, 5:45 PM CST | Special Weather Statement | JAN | Madison | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.